Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
|trip0r - Sun May 13, 2007 3:12 pm||
I am a 29 year old male. I have been experiencing frequent urination (8-10 times/day) for about 4 weeks. I also have been waking up to urinate 2 times per night.
About 2 days ago I started experiencing a dull pain and swelling of the inguinal lymph nodes on my left side. I notice 3 swollen nodes.
Urine analysis shows no sign of bladder infection or blood in urine. Also, I am not experiencing pain when I urinate, just a major increase in frequency. No lesions or external signs of STD (nor would it be possible as I have been sexually inactive for about a year).
I went to see the doctor today but ended up just seeing a PA. He really couldnt say what was going on. With the symptoms mentioned above, what are the possible causes?
|Dr. Chan Lowe - Mon Jun 11, 2007 9:08 pm||
Increased urinary frequency may be due to a decrease in antidiuretic hormone (called diabetes insipidus) producing very dilute urine. If the urine is concentrated it really basically rules this condition out.
Another possibility would be a an undiagnosed diabetes mellitus. The high sugar in the urine pulls water along with it and causes increased urination.
A urinary tract infection can cause the increased frequency and the lymph node swelling. If you've not had urine culture this may be helpful. A normal urinalysis makes infection less likely.
You may want to see a urologist for further evaluation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.